Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Sinus infection, cough, chest congestion, pain in throat, pink tinged mucus. Treatment ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 5380 Questions
Question
sinus infection, gp gave me antibiotics (June ninth) "Amoxicillin 875mg" twice a day 10 days told me to take mucinex and claritin the kind's without suppressant and Decongestant. I have had a really bad cough which he said is to be expected (chest congestion heard on my XXXXXXX breaths not so much on normal) red ear drums, Raw red throat -- fever 99 - 101.5 (fever gone now without use of ibuprofen).

Current problem is that while the cough has been getting better and now almost gone. I have gotten some pink tinged mucus this morning. The material which is clear with some very light yellow in it is very thin - slightly stringy. The pink came only after forcing a very violent coughing on waking to clear slight chest noise (sleeping on back) and cannot be reproduced. Question is since its sunday is this pressing or did i just irritate something. Seems like the need to cough is mostly gone now and my head is largely clear.
Posted Tue, 24 Apr 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Rakhi Tayal 23 minutes later
Hello.

Thanks for writing to us.

The symptoms seems to be improving well with the medicine prescribed to you.

Though the symptoms are better, but the throat and chest infections needs full course of medicines for complete treatment and to avoid recurrences.

Slight bleeding on violent coughing is a common finding; especially when the mucosa is inflamed. You need not worry or rush to ER for it as it not a serious concern. The slight capillary bleeding due to stress of violent coughing usually subsides on its own without any special treatment. They should be completely gone as your infection subsides.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.

Regards,

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions